Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 5, 2022, 11:02 PM CST for 4 counties in Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2022, 11:02 PM CST (05:02 UTC)
- Expired
- Mar 5, 2022, 11:45 PM CST
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 20 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WUUS53 KLSX 060502
SVRLSX
MOC071-183-189-219-060545-
/O.NEW.KLSX.SV.W.0004.220306T0502Z-220306T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1102 PM CST Sat Mar 5 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Charles County in east central Missouri...
East central Franklin County in east central Missouri...
Northwestern St. Louis County in east central Missouri...
Southeastern Warren County in east central Missouri...
* Until 1145 PM CST.
* At 1102 PM CST, a severe thunderstorm was located over Washington,
moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Augusta around 1110 PM CST.
Pacific, Gray Summit and Defiance around 1115 PM CST.
Other locations in the path of this severe thunderstorm include
Wildwood, Ballwin, Ellisville, Clarkson Valley, Spirit of St. Louis
Airport, Weldon Spring Heights, St. Peters, Manchester, Valley Park,
Weldon Spring, Winchester, Twin Oaks, Harvester, Chesterfield,
Kirkwood, Maryland Heights, Town and Country, Ladue, Des Peres,
Glendale, Frontenac, Warson Woods, Crystal Lake Park, Creve Coeur and
Bridgeton.
This includes the following highways...
Interstate 44 in Missouri near exit 261, and between exits 272 and
277.
Interstate 70 in Missouri between exits 227 and 231.
This also includes Babler Memorial State Park, Castlewood State Park,
and First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 9110 3855 9112 3882 9048 3854 9035
TIME...MOT...LOC 0502Z 250DEG 51KT 3853 9102
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB2 follow-up statements
951
WWUS53 KLSX 060525
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1125 PM CST Sat Mar 5 2022
MOC071-219-060535-
/O.CAN.KLSX.SV.W.0004.000000T0000Z-220306T0545Z/
Franklin MO-Warren MO-
1125 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN AND
SOUTHEASTERN WARREN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3854 9074 3864 9073 3862 9075 3860 9076
3860 9077 3868 9080 3882 9048 3854 9035
TIME...MOT...LOC 0525Z 250DEG 51KT 3864 9062
$$
MOC183-189-060545-
/O.CON.KLSX.SV.W.0004.000000T0000Z-220306T0545Z/
St. Charles MO-St. Louis MO-
1125 PM CST Sat Mar 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CENTRAL ST. CHARLES AND NORTHWESTERN ST. LOUIS COUNTIES...
At 1125 PM CST, a severe thunderstorm was located over Clarkson
Valley, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Manchester, Valley Park, Twin Oaks, Kirkwood, Maryland Heights,
Town and Country, Ladue, Des Peres, Glendale, Frontenac, Warson
Woods, Crystal Lake Park, Huntleigh, Creve Coeur and Bridgeton.
This also includes Babler Memorial State Park, Castlewood State Park,
and First Missouri State Capitol Historic Site.
This includes the following highways...
Interstate 44 in Missouri between exits 274 and 277.
Interstate 70 in Missouri between exits 227 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3854 9074 3864 9073 3862 9075 3860 9076
3860 9077 3868 9080 3882 9048 3854 9035
TIME...MOT...LOC 0525Z 250DEG 51KT 3864 9062
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB695
WWUS53 KLSX 060539
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1139 PM CST Sat Mar 5 2022
MOC183-189-060549-
/O.EXP.KLSX.SV.W.0004.000000T0000Z-220306T0545Z/
St. Charles MO-St. Louis MO-
1139 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CHARLES AND
NORTHWESTERN ST. LOUIS COUNTIES WILL EXPIRE AT 1145 PM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3854 9074 3864 9073 3862 9075 3860 9076
3860 9077 3868 9080 3882 9048 3854 9035
TIME...MOT...LOC 0539Z 250DEG 51KT 3870 9040
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 5:51 PM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Mar 5, 5:51 PM CST, 5 hours 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 551 PM CST Sat Mar 5 2022 .SHORT TERM... (Through Late Sunday Night) Issued at 247 PM CST Sat Mar 5 2022 We have several potential weather threats through Sunday night: 1. Severe thunderstorm threat for this evening, mainly across parts of northeast Missouri and west central Illinois. 2. Severe thunderstorm threat for Sunday evening for southeast Missouri. 3. Heavy rain threat for areas along and southeast of I-44. All of these potential threats are being caused by two short waves, one of which is now moving northeast into Nebraska from northeast Colorado. The surface reflection is also moving northeast, but is farther to the east over the southeast corner of Nebraska/extreme northwest Missouri. The system is dragging a dry line through eastern Nebraska, and the cold front isn't too far behind. Guidance indicates that the cold front will catch up to the dry line over western Missouri between 00-02Z tonight, and the front will continue to push east-southeast through Sunday morning. Latest RAP runs show a very respectable 1000-1800 J/Kg SBCAPE ahead of the front this afternoon over Kansas and northwest Missouri. The convection well out ahead of the front moving into central/north central Missouri does not appear to be tapping into that instability and is likely elevated and forced by warm advection. Short range guidance including most CAMs shows a broken line of thunderstorms developing along or just ahead of the cold front, and anchored to the strongest instability. These storms move east-southeast with the front into our central and northeast Missouri counties after 00Z...most likely closer to 01-02Z. There is a decent capping inversion apparent on forecast soundings and the plan-view CINH map from the RAP and GFS show well over 100 J/Kg at the strongest, but a thin area of relatively low CINH in the vicinity of the front (as low as 10-20 J/Kg). Think that as instability wanes due to loss of daytime heating, the inversion will eventually kill the surface based convection, and the low level flow will turn parallel to the temperature gradient ahead of the front, so there will be little if any isentropic lift to produce elevated convection. CAMs show this slow process of weakening and dissipating storms taking place through the late evening until there's little but isolated showers left along the front after 06Z. All that being said, thunderstorms just ahead of the front tonight back over parts of central and northeast Missouri into west central Illinois where instability will remain strongest could potentially be severe with damaging winds and a tornado or two being the primary threats. The front will continue to sag south Sunday morning and finally stall, extending from far northwest Arkansas through southeast Missouri into extreme southern Illinois. Here's when the next short wave in line (which is currently over southern Nevada, will move into the Plains, forcing cyclogenesis along the stalled baroclinic zone over northern Texas/Oklahoma. This will increase the low level southerly flow in the warm sector across the southeast Plains and Lower Mississippi Valley. Short range guidance builds elevated instability in the 500-1000 J/Kg range up into southeast Missouri Sunday night on the nose of the low level jet. Unlike tonight, the jet will be pointed almost perpendicular to the baroclinic zone, so there will be plenty of forcing to generate convection. There will once again be a small area of lower CINH across southeast Missouri where a few storms may become briefly rooted in the boundary layer and produce a few damaging wind gusts and even a tornado or two due to the enhanced helicity in the vicinity of the surface boundary. As we've been discussing for the past few days, P-Wats and IVT will be anomalously high according to the NAEFS and GEFS, approaching the 99th percentile across the eastern Ozarks on Monday evening. With these factors in their favor, the aforementioned thunderstorms on Sunday night will have plenty of moisture to work with, and could produce locally heavy rain. Latest QPF along and southeast of I-44 shows between 1.75 and 2 inches of rain falling during the 12 hours between 00Z and 12Z Monday, mostly between 00Z and 06Z. Unless all this rain falls within a 1 or 2 hour period, I continue to feel that any flooding issues will be minor and isolated...confined to poor drainage and low lying areas. Additionally, there is still well more than 24 hours before any potential heavy rain causes issues, so there's plenty of time left to continue to evaluate the threat. We will therefore continue to hold off issuing any flood watches at this time. Carney .LONG TERM... (Monday through Next Saturday) Issued at 247 PM CST Sat Mar 5 2022 Briefly, for the period beyond Sunday night: The latest guidance has been coming in drier and drier for Monday in the wake of the cold front. While a good chance for rain (possibly mixed with some snow in northern portions of the forecast area) continues for Monday morning, the amounts are far lighter than in previous runs, and Monday afternoon is mostly dry now with perhaps a few sprinkles lingering across southeast Missouri and southern Illinois. A relatively cold high pressure system builds across the Midwest Monday night into Tuesday and temperatures will remain near, to slightly below normal. A brief warm up is expected Wednesday and Thursday, but another cold front pushes southeast through the Midwest late Thursday, and Friday and Saturday will be back below normal. There may be some precipitation associated with the front Thursday and Friday, but current deterministic guidance does not look particularly threatening. Carney && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 550 PM CST Sat Mar 5 2022 Pre frontal trough is currently moving through the forecast area with isolated showers. Otherwise, majority of the CAMs are indicating that a line of strong storms will continue to develop just ahead of main cold front moving into northeast and central Missouri between 02z and 04z Sunday, then into St. Louis metro area after 06z Sunday. With loss of daytime heating and instability, coverage will be widely scattered in nature so just have vicinity thunderstorm mention in TAFs. As for winds, they will remain gusty from the south veering to the southwest then west to northwest behind the cold front. Winds will diminish by mid morning on Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 5, 2:54 PM CST, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 254 PM CST Sat Mar 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 254 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms for parts of the area through the evening. A few storms could become strong to severe, primarily across northeast Missouri into west central Illinois. Damaging wind gusts in excess of 60 mph and a tornado or two are the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms for parts of the area Sunday evening, and a few storms could become strong to severe, primarily across southeast Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Carney
In the hours before
Local storm report, Mar 5, 9:08 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST 3 WNW HANNIBAL 39.73N 91.44W
03/05/2022 M52 MPH MARION MO AWOS
OBSERVATION FROM HANNIBAL REGIONAL AIRPORT
KHAE.
&&
CARNEYLocal storm report, Mar 5, 9:57 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL RHINELAND 38.72N 91.51W
03/05/2022 M0.50 INCH MONTGOMERY MO TRAINED SPOTTER
HALF INCH HAIL AND 50 MPH WINDS.
&&
BRITTLocal storm report, Mar 5, 10:21 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST 4 NE BURTON 39.94N 91.19W
03/05/2022 M59 MPH ADAMS IL ASOS
QUINCY AIRPORT ASOS.
&&
BRITTLocal storm report, Mar 5, 10:25 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 2 W MOUNT STERLING 39.99N 90.80W
03/05/2022 M60 MPH BROWN IL AWOS
&&
BRITTLocal storm report, Mar 5, 10:26 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 2 SW FLINT HILL 38.83N 90.89W
03/05/2022 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:37 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Lincoln, Montgomery, Osage and 1 more | 38 min |
| Mar 6, 1:33 PM CST | Flood Watch | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 14 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.